Allergic Contact Dermatitis to Temporary Black Henna Tattoo Due to Sensitization to Para-Phenylenediamine

Authors

DOI:

https://doi.org/10.21911/aai.595

Keywords:

adolescent, contact dermatitis, para-phenylenediamine

Abstract

The fashion for temporary “black henna tattoo” is becoming increasingly more common among young adults and teens. An adolescent case with itching, erythema, edema, and inflammatory discharge on the right forearm two days after a temporary tattoo application is presented in this report. To determine the contact sensitizer, a patch test was performed one month after the end of the treatment. A bullous strong positive reaction (3+) was observed against para-phenylenediamine at the 48th and 72nd hours of evaluation after the application. Despite the common belief that henna tattoo application is harmless, the ingredients used in henna tattoo especially paraphenylenediamine can lead to allergenic reactions that can even be severe.

Downloads

Download data is not yet available.

Downloads

Published

2021-12-16

How to Cite

1.
Dibek Misirlioglu E, Tanidir M, Buyuktiryaki B, Kanik Yuksek S, Sahiner N, Guvenir H, Azkur D, Kocabas CN. Allergic Contact Dermatitis to Temporary Black Henna Tattoo Due to Sensitization to Para-Phenylenediamine. AAI [Internet]. 2021 Dec. 16 [cited 2022 Jan. 24];19(3):183-5. Available from: https://aai.org.tr/index.php/aai/article/view/595

Issue

Section

Case Reports